Alert archive / California / Wind Advisories in 2010

Wind Advisory 39, NWS San Diego, CA

November 23, 2010Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Nov 23, 2010, 3:01 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 23, 2010, 1:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2010, 3:01 AM PST (11:01 UTC)
In effect from
Nov 23, 2010, 1:00 PM PST
Expired
Nov 24, 2010, 2:08 AM PST
In force
13 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WWUS76 KSGX 231101
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
301 AM PST TUE NOV 23 2010

...A WIND ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND THE HIGH
DESERTS FROM 1 PM TODAY TO 3 AM WEDNESDAY...

.A LOW PRESSURE TROUGH MOVING THROUGH CALIFORNIA WILL BRING STRONG
WINDS TO THE MOUNTAINS AND HIGH DESERTS THIS AFTERNOON THROUGH
TONIGHT.

CAZ055-056-058-060-232015-
/O.NEW.KSGX.WI.Y.0039.101123T2100Z-101124T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
301 AM PST TUE NOV 23 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM
PST WEDNESDAY. 

* TIMING: 1 PM THIS AFTERNOON TO 3 AM WEDNESDAY.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES IN THE
  MOUNTAINS AND IN THE APPLE AND LUCERNE VALLEYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. 

&&

$$

MOEDE
3 follow-up statements
757 
WWUS76 KSGX 232023
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1223 PM PST TUE NOV 23 2010

...A WIND ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND THE HIGH
DESERTS TO 3 AM WEDNESDAY...

.A LOW PRESSURE TROUGH MOVING THROUGH CALIFORNIA WILL BRING
STRONG SOUTHWEST TO WEST WINDS TO THE MOUNTAINS AND UPPER DESERTS
THIS AFTERNOON THROUGH TONIGHT.

CAZ055-056-058-060-240500-
/O.CON.KSGX.WI.Y.0039.101123T2100Z-101124T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1223 PM PST TUE NOV 23 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY. 

* TIMING: THROUGH 3 AM WEDNESDAY.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES IN THE  
MOUNTAINS AND IN THE APPLE AND LUCERNE VALLEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$

WHITLOW
277 
WWUS76 KSGX 240702
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1102 PM PST TUE NOV 23 2010

...A WIND ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND THE HIGH
DESERTS TO 3 AM WEDNESDAY...

.A LOW PRESSURE TROUGH MOVING THROUGH CALIFORNIA WILL BRING
STRONG SOUTHWEST TO WEST WINDS TO THE MOUNTAINS AND UPPER
DESERTS...ENDING LATER TONIGHT. 

CAZ055-056-058-060-241100-
/O.CON.KSGX.WI.Y.0039.000000T0000Z-101124T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1102 PM PST TUE NOV 23 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY. 

* TIMING: THROUGH 3 AM WEDNESDAY.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES IN THE
MOUNTAINS AND IN THE APPLE AND LUCERNE VALLEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

$$

SMALL
486 
WWUS76 KSGX 241008
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
208 AM PST WED NOV 24 2010

...WIND ADVISORY CANCELLED...


CAZ055-056-058-060-241115-
/O.CAN.KSGX.WI.Y.0039.000000T0000Z-101124T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
208 AM PST WED NOV 24 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT UNTIL 3 AM.

WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. 

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 22, 9:30 PM PST, 5 hours 31 minutes earlier.

Area forecast discussion, Nov 22, 9:30 PM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST MON NOV 22 2010

.SYNOPSIS...COLD TONIGHT WITH PATCHY FROST INLAND. AN UPPER LOW WILL
BRING INCREASING CLOUDINESS TUESDAY WITH A CHANCE OF
SHOWERS...MAINLY IN THE EVENING. LOCAL STRONG GUSTY ONSHORE WINDS IN
THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND NIGHT. A FEW SHOWERS
COULD LINGER OVER THE MOUNTAINS INTO WEDNESDAY. CONTINUED COOL. HIGH
PRESSURE AND OFFSHORE FLOW WILL BRING CLEAR SKIES AND WARMER DAYS
THURSDAY AND FRIDAY WITH LOCAL GUSTY OFFSHORE WINDS THROUGH AND
BELOW MOUNTAIN PASSES. A LITTLE COOLER SATURDAY AS ONSHORE FLOW
RETURNS. ANOTHER UPPER LOW WILL BRING A CHANCE OF SHOWERS SUNDAY.
DRY AND WARMER MONDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-THURSDAY)...THERE WERE MOSTLY SCT CLOUDS THIS
EVENING EXCEPT BKN NEAR THE COASTAL MOUNTAINS SLOPES. THE 00Z NKX
SOUNDING CONTINUED TO SHOW A DRYING TREND WITH STRONG WLY WINDS
ALOFT. ONSHORE GRADIENTS WITH ABOUT 3 MB SAN-IPL.

DRY WITH A FEW LINGERING CLOUDS TONIGHT FOR GOOD RADIATIONAL COOLING
RESULTING IN A COLD NIGHT WITH PATCHY FROST INLAND. A SHORT WAVE
MOVING THROUGH THE W SIDE OF THE LARGE UPPER TROUGH OVER THE WEST
WILL MOVE THROUGH SRN CA LATE TUESDAY. THIS WILL BRING INCREASING
CLOUDINESS TUESDAY LEADING TO A CHANCE OF SHOWERS TUESDAY AFTERNOON
AND EVENING. LINGERING MOISTURE AND COLD AIR ALOFT COULD CAUSE A FEW
SHOWERS TO CONTINUE OVER AND NEAR THE MOUNTAINS INTO WEDNESDAY.
ELSEWHERE....CLOUD COVER WILL BE ON THE DECREASE WEDNESDAY.

RAINFALL TOTALS SHOULD RANGE FROM ABOUT A TENTH TO A QUARTER OF AN
INCH WEST OF THE MOUNTAINS WITH THREE OR FOUR TENTHS OF AN INCH ON
THE COASTAL MOUNTAIN SLOPES. SNOW LEVELS WILL RANGE FROM 5500 TO
6000 FEET TUESDAY WITH AN ADDITIONAL ONE TO THREE INCHES OF SNOW
POSSIBLE AT THE HIGHEST ELEVATIONS OF THE SAN BERNARDINO AND
RIVERSIDE COUNTY MOUNTAINS.

WINDS ALOFT AND ONSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY
WINDS...MAINLY IN THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND
NIGHT. CONTINUED COOL TUESDAY AND WEDNESDAY WITH MAX TEMPS WELL
BELOW SEASONAL AVERAGES.

UPPER LEVEL HIGH PRESSURE WILL MOVE OVER THE W COAST THURSDAY. AT
THE SAME TIME...A SURFACE HIGH WILL BUILD OVER THE INTERIOR. THIS
WILL CAUSE OFFSHORE FLOW WILL LOCAL STRONG GUSTY WINDS THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES. CLEAR SKIES AND WARMER
THURSDAY...ESPECIALLY W OF THE MOUNTAINS. HOWEVER...MAX TEMPS WILL
REMAIN BELOW AVERAGE DESPITE THE WARMING.

&&

.LONG TERM (FRIDAY-MONDAY)...HIGH PRESSURE ALOFT FRIDAY WITH WEAKER
OFFSHORE FLOW. FRIDAY WILL BE THE WARMEST DAY IN MOST AREAS WITH MAX
TEMPS CLOSE TO OR JUST SLIGHTLY BELOW SEASONAL AVERAGES W OF THE
MOUNTAINS. CONTINUED DRY BUT A LITTLE COOLER SATURDAY AS ONSHORE
FLOW RETURNS. ANOTHER UPPER LOW WILL BRING MORE CLOUDS AND COOLING
WITH A CHANCE OF SHOWERS SUNDAY. FAIR AND A LITTLE WARMER MONDAY AS
UPPER LEVEL HIGH PRESSURE MOVES IN FROM THE W.

&&

.AVIATION...
230400Z...VFR CONDITIONS TODAY THROUGH ABOUT 19Z TUESDAY. FEW CLOUDS
AROUND 3000 FEET MSL THROUGH THE NIGHT. A WEAK PACIFIC COLD FRONT
APPROACHES EARLY TUESDAY AFTERNOON WITH BKN-OVC CLOUDS BASED AROUND
3000-4000 FEET MSL. VIS SHOULD REMAIN VFR WITH THE FRONTAL PASSAGE.
INCREASING WEST TO SOUTHWEST WINDS NEAR THE MOUNTAINS FOR LOCALLY
STRONG UP AND DOWNDRAFTS ALONG WITH WIND SHEAR BEGINNING TUESDAY
AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...ATKIN
AVIATION...TS
Hazardous weather outlook, Nov 22, 4:00 PM PST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST MON NOV 22 2010

CAZ042-043-048-050-055>058-060>062-231200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PST MON NOV 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM WILL BRING LOCAL STRONG GUSTY ONSHORE WINDS
TUESDAY AFTERNOON AND EVENING...MAINLY IN THE MOUNTAINS AND DESERTS.
THERE WILL ALSO BE A CHANCE OF SHOWERS WITH SNOW AT THE HIGHER
ELEVATIONS AND PATCHY DENSE FOG IN THE MOUNTAINS.

LOCAL STRONG GUSTY OFFSHORE WINDS WILL DEVELOP THURSDAY...MAINLY
THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.